Heavy Snow, Central Oregon
- When
- January 26, 9:00 PM PST to January 27, 9:00 AM PST
- Where
- Central Oregon forecast zone
- Reported by
- TRAINED SPOTTER
Heavy snow fell across central Oregon with nine inches in north Hampton, eight inches near La Pine and Sunriver, and five inches in Brothers.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Heavy snow fell across central Oregon with nine inches in north Hampton, eight inches near La Pine and Sunriver, and five inches in Brothers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jan 26, 8:25 PM PST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
825 PM PST MON JAN 26 2004
.DISCUSSION...A MOIST WEST-NORTHWEST FLOW CONTINUES TO BRING SHOWERS
TO THE PACIFIC NORTHWEST THIS EVENING. A WEAK WAVE MOVING THROUGH
THE FLOW HELPED ENHANCE THE UPSLOPE SHOWERS EARLIER THIS
EVENING...MAINLY ALONG THE BLUE MOUNTAINS AND BLUE MOUNTAIN
FOOTHILLS. MEANWHILE...A SYSTEM MOVING THROUGH NORTHERN
CALIFORNIA AND SOUTHERN OREGON IS SPREADING ANOTHER BATCH OF
MOISTURE NORTH THIS EVENING. THIS MOISTURE IS NOW SPREADING
INTO THE BEND AND REDMOND REGION...AND WILL CONTINUE TO SPREAD NORTH
OVERNIGHT. THIS WAVE WILL BE RE-ENFORCED LATE TONIGHT AND TOMORROW
BY ANOTHER WAVE FORMING APPROXIMATELY AT 43.8 NORTH AND 133.4 WEST.
AS A RESULT...A SNOW ADVISORY HAS BEEN ISSUED FOR THE CENTRAL
OREGON...NORTH CENTRAL OREGON...AND THE JOHN DAY REGION THROUGH
TOMORROW MORNING. OTHERWISE...WILL UPDATE A COUPLE OF THE
WASHINGTON ZONES TO BACK OFF POPS BECAUSE OF RAIN SHADOWING
TONIGHT...BUT SEE NO OTHER UPDATES AT THIS TIME. PALMER
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 33 44 35 47 / 50 40 40 40
WALLA WALLA 35 44 37 47 / 40 50 50 40
TRI-CITIES 34 46 36 49 / 20 30 40 30
YAKIMA 25 42 29 44 / 30 40 30 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY ABOVE 2500 FEET TONIGHT AND TUESDAY MORNING FOR
NORTH-CENTRAL OREGON.
SNOW ADVISORY ABOVE 3000 FEET TONIGHT AND TUESDAY MORNING FOR
CENTRAL OREGON...THE JOHN DAY BASIN AND THE JOHN DAY-OCHOCO
HIGHLANDS.
WA...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 510 AM PST MON JAN 26 2004 ORZ041>050-WAZ024>030-271300- THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A MOIST WESTERLY FLOW WILL CONTINUE TO PRODUCE SNOW ACROSS THE BLUE MOUNTAINS TODAY. A SNOW ADVISORY REMAINS IN EFFECT FOR THE BLUE MOUNTAINS THROUGH 12 PM PST TODAY. REFER TO PRODUCT PDXWSWPDT (WWUS46 KPDT) FOR DETAILS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SERIES OF PACIFIC WEATHER SYSTEMS WILL PRODUCE PERIODS OF RAIN AND MOUNTAIN SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383768.